1229 Tyler Street NE
Suite 140
Minneapolis, MN 55413
laurel@yogagardenmpls.com

Classes & Events

We offer yoga classes and events for students, teacher training and corporate classes within the Minneapolis metro area. Our schedule changes often, so check back regularly to learn more. Or, contact us.

Oct
17
Tue
6:00p Vinyasa Yoga w Elissa Meyer @ YOGA Garden
Oct 17 @ 6:00 pm – 7:00 pm

This is a 60 min. yoga flow class suitable for students of all levels.

Oct
18
Wed
7:30a Mixed Level Vinyasa w Stephanie Loes @ YOGA Garden
Oct 18 @ 7:30 am – 8:30 am

This is a 60 min. class appropriate for continuing students.

11:00a YOGA Garden PLAY DATE w Stephanie Loes @ YOGA Garden
Oct 18 @ 11:00 am – 11:45 am

YOGA Garden Playdate – This is a 45 minute yoga class where your little ones are invited to participate in the practice or play in the back lounge area.  This is fun opportunity to get some time on the mat for yourself, have fun with your child and get to know other families.  No previous yoga experience is necessary and will be safe even for mamas that have been given the go ahead by their care providers to start exercising again after birth.  Yoga Garden Playdate is available to children ages 0-2 and their caretakers!

5:30-9:30 pm 300 Hour Yoga Teacher Training and Mentorship w Laurel Van Matre @ YOGA Garden
Oct 18 @ 5:30 pm – 9:30 pm

YOGA GARDEN 300 Hour Teacher Training

and Mentorship Program

LEARN TO TEACH WITH A CLEAR AND VIBRANT VOICE

September 6, 2017 – September 26th, 2018

300 HOUR TRAINING OUTLINE:

SEQUENCING and ALIGNMENT

We work with 9 sequences working toward and apex pose: 3 beginner, 3 intermediate and 3 advanced. We will break down each pose in each sequence and determine how to categorize each pose. This is so much fun and the primary way Laurel uses an alignment focus or action focus in her classes to determine a sequence and how the poses “talk” to each other. We get really geeky and spend A LOT of time here making sure you know each pose inside out.

How does your understanding of sequencing and alignment determine where you are going in your teaching and practice? For a beginner, an intermediate or advanced student? We will practice sequencing using a list of beginner, intermediate and advanced poses and break down each pose even further into how they are used as ‘gateway’ poses, or poses the lead up to an apex suitable for your level of practice or teaching.

We will also break each of the poses down in the 9 sequences according to how you understand front body vs back body. How do we use this to integrate and create more “flow” in our practice, how do we use our understanding of front vs back to tie the actions of the poses together from head to toe.

Once we get going with a deeper understanding of alignment and sequencing each trainee will start to teach the group as a whole to get a chance to hone what you are learning as you are learning together. This is a great way to learn from each other, offer feedback in a safe and constructive environment and incubate collaboratively.

Seeing the Cycle in Everything – THEMING with AYURVEDA and the 5 ELEMENTS:

The training will be divided up into 4 sections according to each season and it’s correlating element:

Section #1 – Sept 6th to December 21st: Fall and the Air Element (which is associated with growth at it’s peak, the bounty, freedom, “going for it”)

The Ether Element overlaps with Air and will be covered Halloween through the Winter Solstice (ether is associated with Listening, meditation on what is we want to move toward and what are we moving away from)

Section #2 – December 21st to March 21st: Winter and the Earth Element (which is associated with planting seeds of growth, boundaries, the work we “do in the dark”)

Section #3 – March 21st to June 21st: Spring and the Water Element (which is associated with nurturance, softening and bringing an ease into our actions)

Section #4 – June 21st to Sept 26th: Summer and the Fire Element (which is associated with focus, intention and change)

MENTORSHIP

You will each have an opportunity to work directly with Laurel as your mentor. She will work with you individually and in small groups to zero in on what it is that attracted you to YOGA Garden, this training and her teaching and how you can incorporate that into your own and what you specifically want to get out of this training.

PRANAYAMA and MEDITATION

Our breath work is at the core of it all. Meditation as well as asana practice. It’s where we meet the world we live in with our deepest selves. It’s what keeps us in our own work, or dharma, even in a room full of people. Our practice of breathing is what keeps us connected to ourselves when we need it most.  We will look at different pranayama practices and how they affect us in meditation, on our mats and off. We will also talk about various meditation practices such as Nidra Yoga and Stilling the Lake of the Mind.  Cooling breath vs heating, breath for anxiety vs depression, etc..

LEARNING From the MASTERS:

We will have guest speakers and teachers come in to discuss their area of expertise with us and how it relates and is integrated into our yoga practice and teaching.   Topics that will be covered:

Philosophy with Matthew Remski

Advanced asana w Carmen from Chicago Yoga Lab

Kinesiology

The Lymphatic and Nervous Systems

Homeopathy

Acupuncture and TCM

Anatomy

Fascia

Energy Bodies

Chakras

TAKING the SEAT of the TEACHER:

Language and Terminology

Voice

Theming

YOGA PHILOSOPHY:

Yoga Sutras of Patanjali

Sanskrit

PRANA and ENERGY:

Kostas – the 5 energy bodies

Ida, Pingala and Sushumna Nadis and the Nervous System

Spanda or vibration/pulsation

Prana – the vitality in life

Chakras

YOGA as METAPHOR and GUIDE Off the Mat:

Strategic planning/Life Map

Diet/Ayurveda/Nutrition

Cyclical vs Linear Learning

200 Hour Prerequisite:

You do not have to have taken your 200 Hr at YG.  Laurel recognizes that you each have your own individual story that plays into this, where you take classes, who you’ve learned from in the past, and that’s wonderful. It will make our time together richer and more collaborative. A lot of what we will be learning will be specific to the anatomy and alignment in each pose and sequencing that is specific to the way Laurel teaches, so it’s really open to anyone who has already trained at a 200 Hour level.

Dates and Schedule for the 300 Hour Teacher Training:

September 6th, 2017 – September 26th, 2018

Wednesdays 5:30 – 9:30 pm

Cost:

$4,500 Early Bird / $4,800 After

For questions please call Laurel @ 763-458-2190 or email laurel@yogagardenmpls.com
Training taught by Laurel Van Matre

Oct
19
Thu
4:30p YOGA Garden Kids Club w Stephanie Loes @ YOGA Garden
Oct 19 @ 4:30 pm – 5:00 pm

In a Kids Club session,  we will learn breathing exercises (pranayama), meditation techniques, journaling, we will dance and sing.   We will also learn different poses (asanas), the stories behind the poses and how to move into them safely in an age appropriate way.
Our own yoga practice will only benefit from our kids learning about it in their own space.  If they have more knowledge and mindfulness about it, they will respect it more, and start to develop their own practice.
This 30 min. class, taught by Stephanie, is for ages 5-9.  It is taught in 5 week sessions and requires preregistration.
Please bring your children to class in clothing that is comfortable and that they can move and stretch in.  Please come to the first session a little early to finish the registration process.

6:30p Mixed Level Alignment Based Vinyasa w Laurel Van Matre @ YOGA Garden
Oct 19 @ 6:30 pm – 8:00 pm

This is a 90 minute multi-level flow class welcoming to continuing students.

Laurel Van Matre Profile

Oct
20
Fri
9:30a Mixed Level Vinyasa w Liza Docken
Oct 20 @ 9:30 am – 11:00 am

This is a 90 min. Mixed Level Vinyasa Class.

Oct
21
Sat
8:00a Mixed Level Vinyasa w Stephanie Loes @ YOGA Garden
Oct 21 @ 8:00 am – 9:00 am

This is a 60 min. class appropriate for continuing students.

9:15a Slow Flow Yoga w Stephanie Loes @ YOGA Garden
Oct 21 @ 9:15 am – 10:30 am

IMG_3935Open to all levels of practice and abilities, this soothing gentle 75 min. class focuses on an exploration of basic yoga poses and how to connect them through attention to breathing, alignment and mindfulness.  Therapeutic in nature, you will learn techniques to help you gain flexibility, while immersing yourself in a relaxing class that moves at a perfectly slower pace – allowing ample time to enjoy each pose.  Expect lots of stretching & lingering in supported seated poses.  Meditation and relaxation techniques will also be introduced, perfect for stress relief and overall well being.

10:30a YOGA Garden KIDS CLUB w Stephanie Loes @ YOGA Garden
Oct 21 @ 10:30 am – 11:00 am

In a Kids Club session,  we will learn breathing exercises (pranayama), meditation techniques, journaling, we will dance and sing.   We will also learn different poses (asanas), the stories behind the poses and how to move into them safely in an age appropriate way.
Our own yoga practice will only benefit from our kids learning about it in their own space.  If they have more knowledge and mindfulness about it, they will respect it more, and start to develop their own practice.
This 30 min. class, taught by Stephanie, is for ages 5-9.  It is taught in 5 week sessions and requires preregistration.
Please bring your children to class in clothing that is comfortable and that they can move and stretch in.  Please come to the first session a little early to finish the registration process.